MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 48MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 48MM; APPLIANCE,FIXATION,NAIL
Model Number 202.248
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hrs.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during plating of a pilon fracture, the surgeon used 3.5 mm locking compression plate (lcp) anterolateral distal tibia plate 9 holes right.The plate accepts 3.5 mm locking and cortical screws proximally and 2.7 mm locking distally.There were no issues with any of the 3.5 mm screws proximally, but none of the 2.7 mm locking screws he drilled and inserted distally actually locked into the plate, they just spun.The surgeon drilled and attempted to insert four (4) or five (5) 2.7 mm locking screws distally, all of which failed, before resorting to using 2.7 mm cortical screws instead.He used the appropriate locking drill guide, drill, and screws.There was no surgical delay.Procedure was successfully completed.Patient outcome was good.Concomitant device reported: unknown locking drill guide (part # unknown, lot # unknown, quantity # 1), unknown 2.0 drill bit (part # unknown, lot # unknown, quantity # 1).This complaint involves six (6) devices.This is 6 of 6 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM LOCKING SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 48MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9291773
Report Number2939274-2019-62004
Device Sequence Number11305744
Product Code KTT
UDI-Device Identifier10886982144157
UDI-Public(01)10886982144157
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.248
Device Catalogue Number202.248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/13/2019
12/04/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/04/2019
12/06/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR